MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.Vascular access was obtained via the left brachial artery.The stenosed target lesion was located in the left iliofemoral artery.After a 6f puncture sheath and a 6f non-bsc long sheath was placed, an 8.0 x 100, 135cm mustang balloon catheter was advanced for pre-dilation.However, following deflation, the balloon could not be retrieved even after several attempts.Subsequently, the balloon was forced back to the sheath and retrieved both devices.An 8x80 innova stent was implanted and the procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang device - 8x10x135cm was returned for analysis.The recommended introducer/guide sheath size for this device as per mustang is minimum 6fr sheath.The sheath used by the customer was not returned for analysis.During analysis the investigator applied negative pressure to the device and successfully advanced it through a boston scientific 6fr sheath and withdrew it with a little resistance experienced due to the balloon having been inflated.A visual examination identified that the balloon was subjected to positive pressure.No issues were identified with the balloon material which could potentially have contributed to this complaint.A visual and tactile examination the shaft of the device to be severely stretched at more than one location.This type of damage is consistent with excessive tensile force being applied to the device.A visual and microscopic examination identified no damage to the tip of the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10164227
Report Number2134265-2020-07288
Device Sequence Number19433039
Product Code FGE
UDI-Device Identifier08714729794233
UDI-Public08714729794233
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024901996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight55